Hi all. I haven't posted in awhile. I'm a mess right now, my pain meds seem to be backfiring with tolerance going up faster than what i'm allowed. i've been in my doctor's office multiple times last week and they are being so awesome to me, with my taking more than prescribed for going through horrible withdrawls. I went from 3 months ago to only 10 b/t 30mg oxycodone a day. i stopped la meds. i was on 400mg of oxycontin and 350mg of oxycodone a day for 6 months during my multiple sclerosis attack. (I also have DDD in my lumbare and cervical spine that is killing me at the moment)thats750 mg a day, one day i woke up and the pain was nearly gone, so i called and made an appointment and toled them that my pain has lessened and i only wanted to take minumum medicines now, then insurance changed and i couldnt take oxycontin anmore, only oxyodone, i've tried all otehr LA meds, horrible side effects and can only take oxycodone/oxycontin families of meds. i went through horrible w/d mself , stopping the 400mg of oxycontin, literally tore a chunck of my own hair out, i loved my hair. anyway, now pain ins back and i'm gonig kinda nuts here at home. i take 3 pills a dose due to tolerance so only have enough oxycodone for every 8 hours. by hour two after taking it now, all of a sudden i go through horrible w/d. i started taking more to stop withdrawls and was eating up my scxrip at 2 weeks, went in and told them. told them i wanted to detox, they talked me out of it and are trying fentanyl ;patch again which turned my face brownish/blackish 9 months ago when i stopped, I and had to go to plastic surgeon to correct. it's calming the withdrawals for the moment, and so i'm not gong into heavy withdrawls between doses, i'm on 100mg patch. the nurse thinks that these might me turning on me so to speak. i want to get tolerance down, i will need these forever. any suggestions on what to take to stop withdrawsls and pain? i dont think i can live through another day of wd. i'm thinking of detoxing for a good 3-6 months, (nopain relif scares the heck out of me)they use that bup or sub detox that i've read about. has anybody tried that????? I'm so scared. my nurse went to a pain seminar with doc and there's a condition where nonaddicts get more pain with meds afer being on LA for a long time, it kind of suddenly stops working on them and they have to detox for awhile and start over...........i know i'll have to go through w/d for a day before they can detox me or the sub/bup won't work, that's ok. but i'm wondering if this will actually work ..... has anyone detoxed before???????? I know I'm on a high dose but it's been 3 years in PM. I am just so tired of sufering between pain and withdrawls, these last 3 months have been pure hell on me. thanks so much for listening.
Last edited by expat64; 06-18-2006 at 09:31 AM.
gosh I really am not too sure how any doc would really handle detoxing from this much oxy per day(that is really one heck of a load there honestly)i can see where you would have one hell of a WD syndrome trying to get off this amount without any major probelms.I am curious as to how you actually dosed this out during the day?how much oxy were you taking at a time and how often?didyou ever experience any resp problems with this?
I really do think your doc did you a major disservice here with regards to Rxing this much oxy to you.even taking what my pain clinic will only go to and in very specific situations,is the 80-80-80 thats still only 240 per day,and I thought THAT was alot.you also kind of played a big part in this as well by taking much more than you were Rxed,really.if you are needing more than Rxed it is time to sit down with you PM and discuss a new dosing schedule and possible additions of other types of meds or switching totally to a different LA med.anytime you start to self medicate you will eventually run into some big problems.do you actually have a contract with this PM? if I did this at my pain clinic,they would not just automatically raise my dose for me,they would kick my butt out the door.in most cases,when you get to that point where you are needing that much more added pain relif,its really time to try another route.have you ever tried morphine or considered a morphine pump or take any sort of anti siezure meds or any other meds besides the oxy?i just think your doc should realistically really tried many different modalities and combos of meds before he just decided to keep raising your oxy load to this level.he really did you no favors and created the hell you are living in right now.At that whopping 750mgs a day ,as you are finding out the hard way,you have created a very high level of tolerance now that will be very difficult to over come.
the best thing for you that I can really think of here is to actually do what you mentioned,try detoxing off of this but using another method of pain control in the process or this tolerance crap will never go away.
I am not too sure if this is even a possibility or not but shore would most certainly know the answer to this,most likely.but if there is a possibility that you could "temporarily" or even permanently have a morphine pump installed while you go thru this part of things??that would help alot.
quite honestly at the level of oxy you are at,i do think there may also be some possibility of not just a dependence here but also a possible addiction situation?just a possible issue that they may have also spurned the needed raise in your oxy over this period of time,but only you would realistically know that part yourself.to go from what you started taking(which also seems a bit high to start out with)to where you are now in only three months time,well that is just a bit too fast to be where you are at right now,in my opinion anyway.i just really am shocked that any doc would allow a patient to go this incredibly high on oxy,really.like I said before,he was doing you no favors at all by continuing to keep raising your dosage to this point under any circumstances.other modalities and meds should have been implimented before even going over 80-80-80,plus the high amount of BT meds.its just a recipe for disaster.i seriously doubt that if this docs records were ever audited by the DEA for his Rxing methods,that there would be any possible way that he could ever rationalize this at all to them.not when there are so many other alternatives out there ya know?
I am sorry I don't have any better ideas for you,really.this is just such a very high amount of oxy to haveto come down off of that you might actually be much better off doing this as an inpatient,in a closely monitored detox program where they would be able to really suppliment the loss of oxy in your system with some other meds and also be able to try and keep you as comfortable as possible.I would not ever go back to that doc at all tho.i think he really just does not understand about the basics of good pain control.you really need the services of a good PM doc who knows how to treat your type of particular pain generators.really.if it is also possible to actually fix some of the structuiral problems this should be looked into as well.
i really do feel for you.good luck and please keep us posted on how you are doing expat,marcia
I don't see anywhere where you mention any sort of a surgical intervention regarding your spinal issues,has this ever been brought up as a possible way of actually removing at least some or part of the actual pain generators?
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.
I have to agree with Marcia, I am shocked, if not horrified, at the amount of oxy your doctor was willing to prescribe. He did you no service.
I would think that going into an actual detox center would prove to be more beneficial for you in the long run as opposed to trying to do this yourself. If you are litterally pulling your hair out it means there's a problem that you simply can't handle on your own.
I would also think that instead of putting you on Fentanyl they would of put you on Methadone instead as that seems to be a bit more of the norm when switching from Oxy. I'm sure how effective the Sub is going to be for you because from what I had read it was for individuals who were on lower levels of vicodin and percocet. I would definately question your doctor on this one.
Hi Expat, I agree with Marcia and Kissa :::wavin at Marcia and Kissa::: here, that is a HUGE amount. I think you possibly need to be hospitalized to come up with a pain management that is effective for you, Frankly at the amounts you were taking, you would almost have to be off of everything to assess your pain accuratly, I.E., How much of it was pain and how much was the discomfort of serious opiate withdrawal. I would strongly agree with your doctor that a method like the Fentanyl patch would be a way to go for you, as long as she understands the tirating issues and you read up on board members issues with brand effectivness. You may even need a pump, I don't know, but you cannot go on like you have been, and with the self medication, I think the patch or pump would be a safer choice. I know it has already been said, but let me please add that I would be kicked out of my doctors practice so fast my head would spin if I had taken that much more than prescribed, besides the fact that you can 'hit the wall' with your tolerance levels and then over dose. Best of luck to you, I hope you find the relief you need very soon, Please let us know how it turns out, we care! Your Friend, Fabby